Alert archive / Nebraska / Red Flag Warnings in 2019

Red Flag Warning 3, NWS North Platte, NE

October 20, 20194 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 20, 2019, 8:20 AM MDT for 4 counties in Nebraska. It took effect at Oct 20, 2019, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2019, 8:20 AM MDT (14:20 UTC)
In effect from
Oct 20, 2019, 12:00 PM MDT
Expired
Oct 20, 2019, 6:00 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 446 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1956 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
446 m²/s²
0-3 km storm-relative helicity
545 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS83 KLBF 201420
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
920 AM CDT Sun Oct 20 2019

...RED FLAG WARNING FOR THE FRENCHMAN BASIN THIS AFTERNOON...

.A Red Flag Warning is in effect for fire zone 210 this 
afternoon. Strong northwesterly wind gusts of 40 to 50 MPH are 
possible along with minimum relative humidity of 20 to 25 percent.
This will lead to near critical fire weather conditions this 
afternoon. Large range fire spread is possible given the fuels 
and strong winds after collaboration with federal and state 
partners.

NEZ210-210000-
/O.UPG.KLBF.FW.A.0001.191020T1800Z-191021T0000Z/
/O.NEW.KLBF.FW.W.0003.191020T1800Z-191021T0000Z/
Frenchman Basin-
820 AM MDT Sun Oct 20 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FAR SOUTHWEST
NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for strong winds and low humidity, which is in 
effect from noon today to 6 PM MDT this evening. The Fire Weather 
Watch is no longer in effect.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...West to northwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 20 to 25 percent.

* Temperatures...In the lower 50s.

* Impacts...Large range fire spread possible and range fires may 
  be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ET/JG
http://weather.gov/LBF
1 follow-up statement
191 
WWUS83 KLBF 202348
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
648 PM CDT Sun Oct 20 2019

NEZ210-210100-
/O.EXP.KLBF.FW.W.0003.000000T0000Z-191021T0000Z/
Frenchman Basin-
548 PM MDT Sun Oct 20 2019

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST NEBRASKA...

Although gusty west winds up to 40 mph continued across the area,
relative humidity has risen above 40 percent. The threat for large
fire growth has diminished and therefore the Red Flag Warning has
been allowed to expire. 

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 20, 5:38 AM MDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 20, 5:38 AM MDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
638 AM CDT Sun Oct 20 2019

.SHORT TERM...(Today through Monday)
Issued at 354 AM CDT Sun Oct 20 2019

Near term...Latest satellite imagery shows significant cloud cover
across eastern Wyoming and western Nebraska in association with an
upper level disturbance located over north central Wyoming. Clouds
will continue to increase across the area over the next few hours as
the disturbance continues to track eastward.

Today and Tonight...The aforementioned upper level disturbance is
expected to deepen and become a closed off low as it tracks
southeast across Wyoming and into the the northwest Panhandle of
Nebraska. Ahead of the upper level low, a surface cold front will
push through the area today. This will bring strong northwesterly
winds to the area by this afternoon. The upper level low will track
across the Nebraska/South Dakota border through the day on Sunday.
As the low approaches north central Nebraska and south central South
Dakota, precipitation will begin to wrap around the western side of
the low, which will impact portions of the area this afternoon and
evening. In addition to any light precipitation chances, the main
concern will revolve around the winds. Strong northwesterly winds
behind the exiting cold front will increase through the day, peaking
by late afternoon/early evening. While most of the area will see
gusts up to 30 mph, the strongest winds will be seen across the
panhandle and portions of southwestern Nebraska, where gusts could
approach 50 to 55 mph. Winds are expected to remain gusty Sunday
night with the strongest winds slowly shifting eastward.
Temperatures on Sunday will range from the upper 40s across the
northwest Sandhills to the lower 60s across portions of central and
north central Nebraska. For Sunday night, low temperatures across
portions of the eastern Panhandle will be near freezing which would
support a mix of rain and snow. That being said, little to no
accumulation is expected across the area. Precipitation will begin
to transition east into north central Nebraska by early Monday
morning.

Monday...Lingering showers will be possible for portions of north
central Nebraska through around noon on Monday. Skies will begin to
clear across western Nebraska early Monday morning and will continue
to clear towards the east through the day. As the upper level low
begins to exit the area on Monday, cool and windy conditions are
expected. Strong northwesterly winds are expected for much of the
area, with the strongest winds anticipated across north central and
central Nebraska. Temperatures will be around 10 degrees below
seasonable normals, with highs in the upper 40s across portions of
northern Nebraska to the mid 50s across portions of southwest
Nebraska.

.LONG TERM...(Monday night through Saturday)
Issued at 354 AM CDT Sun Oct 20 2019

Breezy conditions with gusts up to 20 to 25 mph are possible each
day through Friday. Temperatures on Tuesday will return to more
seasonable normals, with highs in the mid 50s to mid 60s. A cold
front will move through the area on Wednesday, this will set up a
wide variety of temperatures with highs ranging from the upper 40s
across the northwest Sandhills to the lower 60s across central
Nebraska. High temperatures on Thursday will top out in the 40s
across the area, which is around 10 to 15 degrees below normal.
Precipitation chances will increase on Wednesday with the passing
cold front. As we move into Wednesday night, rain could switch over
to snow for much of the area. At this time, the chance for rain and
snow Wednesday and Wednesday night is low, but will need to see how
it evolves over the next few days. Temperatures on Friday and
Saturday will begin to rebound, with highs on Saturday returning to
the 60s across the area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 638 AM CDT Sun Oct 20 2019

Abundant mid to high level cloudiness is expected today across
western and north central Nebraska. Ceilings will lower tonight as
an upper level low tracks across northern Nebraka. Light
precipitation will develop later tonight across northern
Nebraska, impacting the KVTN terminal this evening into the
overnight hours. Winds will increase later this morning and may
gust as high as 30 to 35 KTS by afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from noon MDT today through this afternoon
for NEZ210.

&&

SHORT TERM...Thorne
LONG TERM...Thorne
AVIATION...Buttler
Hazardous weather outlook, Oct 20, 3:39 AM MDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
439 AM CDT Sun Oct 20 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-210945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
439 AM CDT Sun Oct 20 2019 /339 AM MDT Sun Oct 20 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

A fire weather watch is in effect this afternoon for far
southwestern Nebraska. Westerly wind gusts of 45 mph are possible
along with low relative humidity in these areas.

Strong wind gusts of 50 to 55 MPH are possible in the southeastern
Nebraska Panhandle this afternoon.

Later tonight, a mix of rain or snow is possible across far
northern Nebraska. Little or no snow accumulation is expected.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Strong northwest winds are expected on Monday mainly east of
highway 83. In these areas, wind gusts to 45 MPH are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

Nearby

Red Flag Warnings in Nebraska, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.